Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
October 27, 2003

Insulin Analogs

Question from :

From the United Kingdom About a year ago, my fiancee, who has had diabetes for over 30 years, changed to Lantus, and since then he has been suffering very violent mood swings which he did not have previously. He has also been suffering from severe low blood sugars while asleep causing convulsions. Have you heard of any other cases of this?

Answer:

Yes. Low blood sugars are a side effect of any insulin regimen. He may be having dramatic glucose swings over the course of the day. I would suggest he is not monitoring his glucose levels often enough to demonstrate the changes. He needs to work with his physician to look at the numbers and prescribe changes that will not result in such dangerous low glucose values. It is not necessarily the correct choice to stop the Lantus, rather it needs to be adjusted to the correct dose.

JTL